Alert archive / North Carolina / Tornado Warnings in 2019
Tornado Warning 10, NWS Blacksburg, VA
NWS Blacksburg, VA issued this tornado warning at Apr 14, 2019, 4:23 PM EDT for Wilkes County, North Carolina. It was in force for 37 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2019, 4:23 PM EDT (20:23 UTC)
- Expired
- Apr 14, 2019, 5:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Wilkes County, NC
The radar
The Roanoke radar (KFCX), 136 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 4:29 PM EDT | TSTM WND DMG | Boomer, NC | NUMEROUS LARGE TREE LIMBS DOWN IN AND AROUND BOOMER. |
| Apr 14, 5:00 PM EDT | TSTM WND DMG | North Wilkesboro, NC | LARGE LIMBS DOWN.. GREATER THAN 4 IN. |
| Apr 14, 5:00 PM EDT | TSTM WND DMG | North Wilkesboro, NC | LARGE LIMBS DOWN.. GREATER THAN 4 IN DIAMETER. |
| Apr 14, 5:01 PM EDT | TSTM WND DMG | 1 Wnw Wilkesboro, NC | TREE DOWN ON RT 268. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 2:16 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
302
WFUS51 KRNK 142023
TORRNK
NCC193-142100-
/O.NEW.KRNK.TO.W.0010.190414T2023Z-190414T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service BLACKSBURG VA
423 PM EDT Sun Apr 14 2019
The National Weather Service in BLACKSBURG has issued a
* Tornado Warning for...
Central Wilkes County in northwestern North Carolina...
* Until 500 PM EDT
* At 423 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Elkville, moving northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
North Wilkesboro...
Wilkesboro...
Ronda...
Boomer...
and Mulberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3602 8134 3604 8138 3635 8113 3622 8090
3603 8118 3604 8120 3603 8122 3603 8127
3600 8130 3600 8133
TIME...MOT...LOC 2023Z 220DEG 49KT 3600 8133
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
DS3 follow-up statements
140
WWUS51 KRNK 142039
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
439 PM EDT Sun Apr 14 2019
NCC193-142100-
/O.CON.KRNK.TO.W.0010.000000T0000Z-190414T2100Z/
Wilkes NC-
439 PM EDT Sun Apr 14 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR
EASTERN WILKES COUNTY...
At 439 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Wilkesboro, moving northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
North Wilkesboro...
Wilkesboro...
Ronda...
Mulberry...
and Buck.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3612 8127 3635 8113 3622 8090 3606 8114
TIME...MOT...LOC 2039Z 221DEG 48KT 3615 8114
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
AS494
WWUS51 KRNK 142048
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
448 PM EDT Sun Apr 14 2019
NCC193-142100-
/O.CON.KRNK.TO.W.0010.000000T0000Z-190414T2100Z/
Wilkes NC-
448 PM EDT Sun Apr 14 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR
NORTHEASTERN WILKES COUNTY...
At 448 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Roaring River, moving northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Ronda...
Hays...
Mulberry...
Wilkes County Airport...
and Roaring River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3623 8120 3635 8113 3622 8090 3613 8103
TIME...MOT...LOC 2048Z 219DEG 49KT 3625 8104
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
AS631
WWUS51 KRNK 142100
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
500 PM EDT Sun Apr 14 2019
NCC193-142109-
/O.EXP.KRNK.TO.W.0010.000000T0000Z-190414T2100Z/
Wilkes NC-
500 PM EDT Sun Apr 14 2019
...THE TORNADO WARNING FOR
NORTHEASTERN WILKES COUNTY WILL EXPIRE AT 500 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
A Tornado Watch remains in effect until 800 PM EDT for northwestern
North Carolina...and southwestern Virginia.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
Remember, a Tornado Warning still remains in effect for Northeastern
Wilkes County.
LAT...LON 3623 8120 3635 8113 3622 8090 3613 8103
TIME...MOT...LOC 2059Z 220DEG 49KT 3635 8093
$$
ASWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Apr 14, 3:18 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Apr 14, 3:18 PM EDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
318 PM EDT Sun Apr 14 2019
.SYNOPSIS...
A strong cold front will bring rain and an enhanced risk for
severe thunderstorms to the region into tonight. Following the
front, high pressure will settle over the region for the first
half of the week.
&&
.NEAR TERM /THROUGH MONDAY/...
As of 315 PM EDT Sunday...
Tornado Watch #62 is in effect for counties along and east of
the Blue Ridge until 8 PM.
Morning showers and abundant cloud cover has protected the
mountains from becoming unstable through early this afternoon.
However, clouds are expected to break through the rest of the
afternoon, increasing instabilities and the threat for severe
weather. Despite the cloud cover east of the Blue Ridge, lack of
rain has instabilities on the rise with on-going strong shear.
Several storms late this morning and early afternoon have shown
tight rotation, but no confirmed tornadoes or damage has been
reported. Since the line of storms over the foothills are moving
east into a more favorable environment, SPC has issue a Tornado
Watch for counties along and east of the Blue Ridge through 8
PM. Even though we are under a Tornado Watch, damaging winds are
the primary threat with large hail being the second. This
prefrontal line of convection will exit the piedmont this
evening, then our attention shifts back to the west as the cold
front begins to track across the area.
The threat for severe weather across the mountains will linger
into the early morning hours with broken lines of convection
producing damaging winds and possibly large hail. Shear is best
east of the Blue Ridge this afternoon, but can not rule out an
isolated tornado tonight.
Following the frontal passage late tonight, modest pressure
rises and a 40-50 kts low level cross-barrier jet will bring
strong and gusty winds into the area on Monday. The strongest
winds will occur in the morning and across the mountains, then
subside through the evening as high pressure builds over the
area. Headlines for high non-thunderstorms wind gusts are
likely, but will delay posting until the severe threat has ended
to avoid confusion with multiple headlines.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 300 AM EDT Sunday...
Due to on-going tornado threat this afternoon and tonight no
changes were made to the forecast beyond Monday afternoon. The
previous forecast discussion remains valid.
Previous discussion...The energetic northwest flow will
generate a good amount of upslope clouds and showers west of the
Ridge with some wet snow for the higher elevations, but
accumulations do not appear likely given April insolation.
Building high pressure will eventually slacken winds and
lingering precipitation looks to be gone by Monday night, and
fair weather is on tap for Tuesday and Wednesday.
Temperatures will be well below normal behind the front on Monday with
highs in the low to mid 60s east of the Blue Ridge and nearly steady in
the mid 40s/lower 50s to the west. Lows monday night will also be quite
chilly with readings in the upper 30s/around 40 east to low/mid 30s
west. However temperatures will rebound nicely with readings well above
normal through the middle of the week.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 230 PM EDT Saturday...
During this portion of the forecast, we will encounter a
weather pattern similar to what is playing out across the region
today into tomorrow.
An upper level trough is expected to deepen over the Rockies
and head eastward into the Central Plains states where it
develop into a strong upper level low during the Thursday time
frame. A strong southerly fetch of moisture will race north from
the Gulf of Mexico in advance of this system and progress into
our region. The upper low's associated cold front is expected to
cross our area Thursday night into Friday. Model vary on the
timing, but currently this is the general span of time offered
for this occurrence. Some guidance track an additional shortwave
trough northward along this front on Friday, slowing its
departure, and thus keeping the potential for active weather
into Friday night. The parent upper low and its associated
trough axis is expected to cross the area Saturday or Saturday
night.
What the above scenario means for our region will be
temperatures on the mild side in advance of this approaching
upper low/trough. Plenty of moisture and lift to have showers
probable Thursday through Friday, and perhaps even Friday night.
Thunderstorms, some potentially on the strong side thanks to
notable low level shear and marginal SBCAPE, will be possible
Friday afternoon and evening.
Cooler weather and gusty northwest winds are expected behind
the system, but this detail currently will fall outside the
extent of our seven-day forecast, more within the Saturday night
into Sunday time frame.
Temperatures during through Friday are expected to average 10
to 15 degrees above normal. On Saturday, readings will be closer
to 5 to 10 degrees above normal.
Confidence in this portion of the forecast is moderate. The
biggest question is how any change in timing of the upper low
and its associated surface features will impact the sensible
weather.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
As of 120 PM EDT Sunday...
Unsettled weather today will lead to poor flying weather in the
region. Some showers out there this morning with cigs and vsbys
around MVFR to at times IFR, and even LIFR near mountains and
Roanoke.
Looking at impactful weather today across the region as a
strong front and upper system move from the MS Valley to the
southeast U.S. There looks to be two rounds for our area, one
ahead of the front during the afternoon in the 18-00z time
frame from west to east, then the front a line of convection
itself moving west to east from 00z-06z. Expect gusty winds from
the south to the southwest with storms with sub-MVFR
conditions. Expect mainly VFR outside of it. After the front
tonight, looking for improving conditions in terms of cigs/vsbys
east of the mountains with clearing skies. MVFR cigs will
linger in the mountains til Monday morning.
Confidence is average for the ceilings and above average for
the thunderstorms and wind. Confidence is below average for fog
and visibilities.
EXTENDED AVIATION DISCUSSION...
Wind starts to diminish into Monday night as high pressure
builds in. VFR expected through Thursday.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Wind Advisory until 10 PM EDT this evening for VAZ007-009>013-
015>017.
NC...Wind Advisory until 10 PM EDT this evening for NCZ001-002-018.
WV...Wind Advisory until 10 PM EDT this evening for WVZ042>044-507-
508.
&&
SYNOPSIS...RCS
NEAR TERM...RCS
SHORT TERM...MBS
LONG TERM...DS
AVIATION...RCSHazardous weather outlook, Apr 14, 2:26 PM EDT, 1 hour 57 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 226 PM EDT Sun Apr 14 2019 NCZ003-004-019-020-VAZ022>024-032>035-043-151830- Surry-Stokes-Wilkes-Yadkin-Roanoke-Botetourt-Rockbridge-Patrick- Franklin-Bedford-Amherst-Henry- 226 PM EDT Sun Apr 14 2019 ...TORNADO WATCH 62 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Northwest winds may gust as high as 35 to 45 MPH on Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VAZ014-018>020-151830- Montgomery-Craig-Alleghany VA-Bath- 226 PM EDT Sun Apr 14 2019 This Hazardous Weather Outlook is for southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. There is an enhanced risk of severe thunderstorms this afternoon into tonight. The main threat will be damaging wind gusts. However, large hail and isolated tornadoes are also possible. Storms may also produce heavy rain that could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Northwest winds may gust as high as 50 MPH on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. WVZ043-044-507-508-151830- Summers-Monroe-Eastern Greenbrier-Western Greenbrier- 226 PM EDT Sun Apr 14 2019 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. There is an enhanced risk of severe thunderstorms this afternoon into tonight. The main threat will be damaging wind gusts. However, large hail and isolated tornadoes are also possible. Storms may also produce heavy rain that could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Northwest winds may gust as high as 45 to 50MPH on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. NCZ005-006-VAZ044>047-058-059-151830- Rockingham-Caswell-Pittsylvania-Campbell-Appomattox-Buckingham- Halifax-Charlotte- 226 PM EDT Sun Apr 14 2019 ...TORNADO WATCH 62 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central North Carolina, central Virginia and south central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Northwest winds may gust as high as 35 to 45 MPH on Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ001-018-VAZ007-009>013-015-WVZ042-151830- Ashe-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Grayson-Mercer- 226 PM EDT Sun Apr 14 2019 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. There is an enhanced risk of severe thunderstorms this afternoon into tonight. The main threat will be damaging wind gusts. However, large hail and isolated tornadoes are also possible. Storms may also produce heavy rain that could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Northwest winds may gust as high as 50 MPH on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. NCZ002-VAZ016-017-151830- Alleghany NC-Carroll-Floyd- 226 PM EDT Sun Apr 14 2019 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...TORNADO WATCH 62 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwest North Carolina and southwest Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Northwest winds may gust as high as 50 MPH on Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. RCS
In the hours before
Special weather statement, Apr 14, 1:00 PM EDT, 3 hours 23 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
100 PM EDT Sun Apr 14 2019
VAZ033-141715-
Franklin-
100 PM EDT Sun Apr 14 2019
...A SHOWER WILL AFFECT FRANKLIN COUNTY..
Until 115 PM EDT.
At 1259 PM EDT, a shower was located over Bassett, moving northeast
at 40 mph.
Winds in excess of 40 mph are possible with this shower. This shower
continues to show signs of weak rotation. We will continue to
monitor for the potential of any needed warnings.
Locations impacted include...
Oak Level.
This shower may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3693 7992 3689 7982 3681 7992 3682 7997
3681 8000 3680 8001
TIME...MOT...LOC 1659Z 218DEG 36KT 3681 7997
DSSpecial weather statement, Apr 14, 1:28 PM EDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
128 PM EDT Sun Apr 14 2019
NCZ003-141800-
Surry-
128 PM EDT Sun Apr 14 2019
...A STRONG THUNDERSTORM WILL AFFECT SURRY COUNTY...
Until 200 PM EDT.
At 128 PM EDT, a strong thunderstorm was located over State Road,
moving northeast at 45 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Mount Airy...
Elkin...
Flat Rock...
Dobson...
and Mountain Park.
LAT...LON 3633 8087 3634 8090 3636 8090 3656 8075
3655 8052 3626 8087
TIME...MOT...LOC 1728Z 218DEG 41KT 3631 8087
DSSpecial weather statement, Apr 14, 2:03 PM EDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
203 PM EDT Sun Apr 14 2019
VAZ016-032-141830-
Patrick-Carroll-
203 PM EDT Sun Apr 14 2019
...A STRONG THUNDERSTORM WILL AFFECT PATRICK AND CARROLL COUNTIES...
Until 230 PM EDT.
At 202 PM EDT, a strong thunderstorm was located near Cana, moving
northeast at 45 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Ararat...
Cana...
Laurel Fork...
and Meadows Of Dan.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3656 8067 3677 8052 3671 8046 3672 8046
3673 8045 3674 8046 3675 8045 3674 8042
3675 8039 3674 8036 3655 8057
TIME...MOT...LOC 1802Z 217DEG 41KT 3658 8059
DSSpecial weather statement, Apr 14, 2:33 PM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
233 PM EDT Sun Apr 14 2019
VAZ017-032-033-141900-
Franklin-Patrick-Floyd-
233 PM EDT Sun Apr 14 2019
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN, PATRICK, AND FLOYD
COUNTIES...
Until 300 PM EDT.
At 232 PM EDT, a strong thunderstorm was located over Mabry Mill,
moving northeast at 45 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Floyd...
Rocky Knob Recreation Area...
Meadows Of Dan...
Rocky Knob Summit...
and Mabry Mill.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 800 PM EDT for north central
and northwestern North Carolina...and south central, southwestern and
west central Virginia.
LAT...LON 3675 8050 3676 8050 3676 8051 3704 8029
3694 8008 3670 8042
TIME...MOT...LOC 1832Z 216DEG 38KT 3676 8043
DSLocal storm report, Apr 14, 2:54 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
254 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM TSTM WND DMG 1 NNW YADKINVILLE 36.14N 80.67W
04/14/2019 YADKIN NC 911 CALL CENTER
A LARGE TREE WAS BLOWN DOWN ALONG OLD
COUNTRY CLUB ROAD NEAR HIGHWAY 601.
&&
16Special weather statement, Apr 14, 3:48 PM EDT, 35 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 348 PM EDT Sun Apr 14 2019 VAZ032-043-142015- Henry-Patrick- 348 PM EDT Sun Apr 14 2019 ...A STRONG THUNDERSTORM WILL AFFECT HENRY AND PATRICK COUNTIES... Until 415 PM EDT. At 347 PM EDT, a strong thunderstorm was located over Stuart, moving northeast at 50 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Stuart... Bassett... Sanville... Fairy Stone State Park... and Philpott Dam. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3657 8026 3663 8032 3685 8012 3674 7998 TIME...MOT...LOC 1947Z 220DEG 44KT 3663 8024 DS
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 3:50 AM EDT | Wind Advisory | RNK | Alleghany, Ashe, Watauga | 15 hr |
| Apr 14, 11:17 AM EDT | Tornado Warning | RNK | Yadkin | 28 min |
| Apr 14, 11:40 AM EDT | Tornado Warning | RNK | Stokes, Surry, Yadkin | 35 min |
| Apr 14, 12:10 PM EDT | Tornado Warning | RNK | Stokes | 35 min |
| Apr 14, 1:28 PM EDT | Special Weather Statement | RNK | Surry | 32 min |
| Apr 14, 1:51 PM EDT | Tornado Warning | RNK | Surry | 24 min |
| Apr 14, 2:46 PM EDT | Tornado Warning | RNK | Surry, Yadkin | 29 min |
| Apr 14, 3:13 PM EDT | Tornado Warning | RNK | Stokes, Surry | 32 min |
| Apr 14, 3:17 PM EDT | Areal Flood Advisory | RNK | Surry, Wilkes | 5 hr |
| Apr 14, 4:52 PM EDT | Tornado Warning | RNK | Surry, Wilkes | 43 min |
| Apr 14, 6:18 PM EDT | Special Weather Statement | RNK | Stokes | 57 min |
Nearby
Tornado Warnings in North Carolina, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.